Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at May 29, 2007, 4:31 PM CDT for Lincoln County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 4:31 PM CDT (21:31 UTC)
- Expired
- May 29, 2007, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLBF 292132
TORLBF
NEC111-292200-
/O.NEW.KLBF.TO.W.0051.070529T2131Z-070529T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 500 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DICKENS...
OR ABOUT 19 MILES NORTH OF HAYES CENTER...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
WELLFLEET BY 500 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4077 10111 4070 10106 4070 10065 4093 10066
4102 10108
$$
CDC2 follow-up statements
000
WWUS53 KLBF 292146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT TUE MAY 29 2007
NEC111-292200-
/O.CON.KLBF.TO.W.0051.000000T0000Z-070529T2200Z/
LINCOLN NE-
447 PM CDT TUE MAY 29 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL LINCOLN COUNTY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DICKENS...OR ABOUT
21 MILES SOUTH OF NORTH PLATTE...MOVING NORTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 70 AND 7 MILES
NORTHWEST OF HIGHWAY 83 MILE MARKER 60 BY 500 PM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4077 10111 4070 10106 4070 10065 4093 10066
4102 10108
$$
CDC000
WWUS53 KLBF 292200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT TUE MAY 29 2007
NEC111-292209-
/O.EXP.KLBF.TO.W.0051.000000T0000Z-070529T2200Z/
LINCOLN NE-
459 PM CDT TUE MAY 29 2007
...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN COUNTY EXPIRES AT
500 PM CDT...
RADAR NO LONGER INDICATES STRONG ROTATION SO IT IS UNLIKELY A
TORNADO WILL FORM AT THIS TIME.
LAT...LON 4077 10111 4070 10106 4070 10065 4093 10066
4102 10108
$$
CDCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 3:38 PM CDT, 53 minutes earlier.
Area forecast discussion, May 29, 3:38 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE MAY 29 2007 .DISCUSSION... UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT. TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB. THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN. 1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND EVENING SHRA AND TSTMS NORTH. FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR DETAILS. FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE REGION. && .AVIATION... CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010- 058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM CDT. && CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA. LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 1:31 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONLocal storm report, May 29, 2:32 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, May 29, 2:58 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 8 S ARNOLD 41.31N 100.19W
05/29/2007 CUSTER NE CO-OP OBSERVER
WATER RUNNING OVER ROAD
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.